Posted 17 November 2011 - 01:05 PM
I'm using Retin-A Micro .04% and I'm taking 500mg of Amoxicillin.
I've had acne since I was in 8th grade and it was so embarrassing. I remember this one kid in class asking me if I had herpes, because I get acne around my mouth. Ever since then I've been self-conscious about it and hoping people wont think I have herpes. (Thanks, kid from 8th grade!)
It wasn't until about a year ago, my senior year in high school, that I decided to go to my family doctor about it. I had tried every over the counter product out there to get rid of my acne and nothing worked. I have extremely sensitive skin, so everything I tried would irritate my skin.
I went to my doctor and he gave me Clindamycin Gel and 50 mg a day of Minocycline. (I should also note that I have mild to moderate acne). I was on this for about 6 months and it did nothing for me. I went back to my doctor and it was pretty obvious that it wasn't working for me, so he prescribed me Retin-A Micro .04% and 500mg of Amoxicillin.
I use the Retin-A every night and take the Amoxicillin every day, religiously. It will be 2 weeks tomorrow (Friday, Nov 18, 2011) that I have been on this regimen.
I'm feeling very discouraged after reading about other people's experiences. My mom said when she used this in her 30's, her skin was clear within 2 weeks; however, everyone online is saying it take 3-4 months. I honestly don't know if I can do this for 3-4 months. My face is the worst it's ever been. My face started drying out and peeling after 3 days and my initial breakout started a few days after that. I usually just breakout in my T-zone, but now I'm breaking out on my cheeks too.
Also, my lips are so chapped and the skin above my upper lip is red and flakey. I don't even put the Retin-A in that area, or anywhere near my lips! Has anyone else noticed this? It's really bothering me, because I just started going on dates with this guy and I'm trying to avoid kissing him because I don't want him to be grossed out! I told him that I'm on Retin-A and that my face is going to look bad for awhile and he said I looked fine! (He must be blind) But I'm so happy! I must have a good personality or something! Hahaha (He's so hot too!)
Oh and one more complaint, my make-up looks horrible if I try to put it on! Yes, it covers the redness, but my face is still flakey. This whole experience is very frustrating.
One good thing is that I haven't noticed any new pimples within that last couple days and my breakout seems to be healing. Fingers crossed that the IB is over! Now if only the flakes would go away.
I'll post a picture of what my skin looks like now and keep you all updated!
Posted 22 November 2011 - 06:47 PM
On Friday it'll be 3 weeks, but I wanted to post something now because my skin has improved sooooo much since I last posted! My acne is mostly gone, just some red marks because I pick at my face. I know I shouldn't, but it's a habit! If anyone has any tips for kicking this nasty habit to the curb, that would be awesome!
My face is just peeling a lot right now. I suppose that's a good thing, but it's still really frustrating. I can actually put moisturizer and other products on my face now without it burning. Not that I need moisturizer, because my face has become oily. Weird, but I like this much better than when my face was extremely dry. My lips aren't chapped any more either, which is great! Overall, everything is going really good. I just wish this peeling would stop.
I'll post a picture later on tonight once I get my make up off. I'm just really excited and wanted to post an update asap!
Posted 22 November 2011 - 08:46 PM
as for not picking, i found avoiding mirrors in general to be helpful. when you do need to examine your reflection resist the urge to get close to the mirror. naturally, limiting bathroom time helps. i sometimes had to actually speak to myself and tell myself "ok. we're done. i have other things to do."
Posted 22 November 2011 - 09:09 PM
I went on Retin-A Micro .04% my senior year and it cleared me in about 3 months. The first 2 were terrible, the last one was better and then I was clear! I wanted to quit when it got worse, but I knew 3 months from then I'd regret it because instead of being clear I'd still be broken out and in the same place. It didn't just clear my inflammatory acne (which was pretty bad), it shrunk my pores, cleared my blackheads and made my skin SO SMOOTH.
Be prepared for alternating between good and bad weeks, that has happened to me with EVERY retinoid. Feel free to look at my log (in my signature). I had acne in the same place! I stopped updating when I got better because it made me sad to log on here and remember the whole dilemma. The only reason I'm back is because I stopped using Retin-A and guess what came back?
Flaking, peeling and burning are all normal, and indicate it's doing something.
Good luck! Don't worry about the date thing, you're gorgeous and guys have poor attention to detail. They don't notice mild-moderate acne!
Edited by AllynRose, 22 November 2011 - 09:12 PM.
- Wash with CeraVe
- Wash with CeraVe
- Epiduo (2.5% BP/1% Adapalene)
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users